Thyroid Disease Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter · #1 ·
I was diagnosed with Graves Disease about 4 years ago and had RAI. I've been on Levothyroxine 100 mg 6 days a week since then, following some initial tinkering with the dose. I haven't seen an endocrinologist in several years, since I had been stable and the doctor I was seeing indicated it wasn't necessary to have regular visits. I've switched insurance plans and would have to find someone else if I wanted to be seen. I have my thyroid levels checked a couple of times a year via my primary care doctor. I also have irritable bowel syndrome, primarily constipation, but I"ve often wondered if some of the odd things I experience are actually thyroid-related. None of the medications for IBS-C have helped me much, so I use an OTC product that helps, a little, but still have a lot of uncomfortable days, sometimes more like diarrhea than constipation, a lot of vague uneasiness, sometimes racing heartbeat, a lot of lower abdominal "churning" or muscle spasms, just strange things that don't feel like they're necessarily GI. I've also seen a neurologist several times lately and have some nerve damage in my feet, cause unknown. Not taking any medication. This probably has no relevance to thyroid or the IBS, but you never know.
To make it crazier, I was reading an article today about thyroid medication issues, and some of the things it described that I experience are related to over medication and some to under medication, so maybe it's neither and instead all GI, possibly with a dose of mild anxiety disorder thrown in. I'm in my 60s and generally healthy. Lately I feel as if I've gained weight, based on the fit of my clothes. However, my weight is stable other than the minor fluctuation of a pound or two from day to day. I exercise regularly (long walks, 1-2 hours, most days, and on mildly to moderately hilly terrain since nothing's really flat where I live). The main symptom that led to my diagnosis of Graves years ago was significant weight loss, about 20 pounds over several years. Once I had RAI and started taking medication, I gained back a few pounds but have largely held steady at about 120 since then. I eat a reasonably healthy diet. I've been thinking it might be a good idea to get a referral to an endocrinologist just because I haven't seen one in so long. The problem with specialists is that an endocrinologist will interpret everything from his/her framework, while my GI dr. will see everything fro his perspective, and both could be "right" or "wrong" about what's going on, and their recommendations might be in conflict.
So no questions, really, but in case anyone has any thoughts I'll welcome them and will be checking in on the boards occasionally now that I'm signed up.
 

·
Registered
Joined
·
2 Posts
HELP! I was diagnosed with Subclinical Hypothyroidism and put on 75mcg of Levothyroxine to start. I am still swollen, tired, dry skin, constipation, intolerant to cold and have a rash on my face, and sores in my mouth. My blood test came back with a 3.53 TSH and doctor says its normal. I read articles that 3.53 can actually be high. How to I get him to increase my dose, 75mcg has helped a little but I know I need more.
 

·
Registered
Joined
·
1 Posts
I was diagnosed with Graves Disease about 4 years ago and had RAI. I've been on Levothyroxine 100 mg 6 days a week since then, following some initial tinkering with the dose. I haven't seen an endocrinologist in several years, since I had been stable and the doctor I was seeing indicated it wasn't necessary to have regular visits. I've switched insurance plans and would have to find someone else if I wanted to be seen. I have my thyroid levels checked a couple of times a year via my primary care doctor. I also have irritable bowel syndrome, primarily constipation, but I"ve often wondered if some of the odd things I experience are actually thyroid-related. None of the medications for IBS-C have helped me much, so I use an OTC product that helps, a little, but still have a lot of uncomfortable days, sometimes more like diarrhea than constipation, a lot of vague uneasiness, sometimes racing heartbeat, a lot of lower abdominal "churning" or muscle spasms, just strange things that don't feel like they're necessarily GI. I've also seen a neurologist several times lately and have some nerve damage in my feet, cause unknown. Not taking any medication. This probably has no relevance to thyroid or the IBS, but you never know.
To make it crazier, I was reading an article today about thyroid medication issues, and some of the things it described that I experience are related to over medication and some to under medication, so maybe it's neither and instead all GI, possibly with a dose of mild anxiety disorder thrown in. I'm in my 60s and generally healthy. Lately I feel as if I've gained weight, based on the fit of my clothes. However, my weight is stable other than the minor fluctuation of a pound or two from day to day. I exercise regularly (long walks, 1-2 hours, most days, and on mildly to moderately hilly terrain since nothing's really flat where I live). The main symptom that led to my diagnosis of Graves years ago was significant weight loss, about 20 pounds over several years. Once I had RAI and started taking medication, I gained back a few pounds but have largely held steady at about 120 since then. I eat a reasonably healthy diet. I've been thinking it might be a good idea to get a referral to an endocrinologist just because I haven't seen one in so long. The problem with specialists is that an endocrinologist will interpret everything from his/her framework, while my GI dr. will see everything fro his perspective, and both could be "right" or "wrong" about what's going on, and their recommendations might be in conflict.
So no questions, really, but in case anyone has any thoughts I'll welcome them and will be checking in on the boards occasionally now that I'm signed up.

I was diagnosed with graves at 30 and am now 55 and have experienced significant weight loss in the past 2 years along with leg swelling spazms and cramping. I was on 88 dosage for years. 2 years and no answers. They recommended me go off meds for 2 days completely and I felt great! When I started to go back on meds I felt horrible again. I also experienced severe anxiety over this. Endocrinologists in my experience when you can actually get an appointment with one are condescending asses who talk down to you an act like you are crazy. My PCP is no better. Still waiting for answers….
 
1 - 3 of 3 Posts
Top